Alert archive / California / Wind Advisories in 2016
Wind Advisory 20, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Apr 14, 2016, 2:04 PM PDT. It took effect at Apr 15, 2016, 10:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2016, 2:04 PM PDT (21:04 UTC)
- In effect from
- Apr 15, 2016, 10:00 AM PDT
- Expired
- Apr 15, 2016, 8:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
520 WWUS76 KSTO 142104 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 204 PM PDT THU APR 14 2016 ...WINDY FRIDAY FOR THE VALLEY AND DELTA... .NORTHERLY WINDS WILL INCREASE DURING THE DAY ON FRIDAY AND MAY CAUSE DOWNED TREE LIMBS AND LOCALIZED POWER OUTAGES. THE STRONGEST WINDS ARE EXPECTED ON THE WEST SIDE OF THE VALLEY. CAZ016>019-151615- /O.NEW.KSTO.WI.Y.0020.160415T1700Z-160416T0600Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...CHICO...OROVILLE... MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN ... STOCKTON...MODESTO 204 PM PDT THU APR 14 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 11 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 11 PM PDT FRIDAY. * TIMING...INCREASING DURING THE DAY FRIDAY...PEAKING FRIDAY EVENING. * WINDS...NORTHERLY 15 TO 30 MPH WITH GUSTS 35 TO 40 MPH. * IMPACTS...DOWNED TREE LIMBS AND LOCAL POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
1 follow-up statement
169 WWUS76 KSTO 150934 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 234 AM PDT FRI APR 15 2016 ...WINDY TODAY FOR THE VALLEY AND DELTA... .NORTHERLY WINDS WILL INCREASE DURING THE DAY TODAY AND MAY CAUSE DOWNED TREE LIMBS AND LOCALIZED POWER OUTAGES AS WELL AS CAUSE DRIVING DIFFICULTIES FOR HIGH PROFILE VEHICLES. THE STRONGEST WINDS ARE EXPECTED FOR THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS. CAZ016>019-160300- /O.EXT.KSTO.WI.Y.0020.160415T1700Z-160416T0300Z/ CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...CHICO...OROVILLE... MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN ... STOCKTON...MODESTO 234 AM PDT FRI APR 15 2016 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT THIS EVENING... * TIMING...INCREASING DURING THE DAY TODAY...PEAKING THIS AFTERNOON INTO THE EARLY EVENING THEN DIMINISHING OVERNIGHT. * WINDS...NORTHERLY 15 TO 30 MPH WITH GUSTS 35 TO 40 MPH. * IMPACTS...DOWNED TREE LIMBS AND LOCAL POWER OUTAGES. * ADDITIONAL IMPACTS...DRIVING DIFFICULTIES FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 14, 8:11 AM PDT, 5 hours 53 minutes earlier.
Area forecast discussion, Apr 14, 8:11 AM PDT, 5 hours 53 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 811 AM PDT THU APR 14 2016 .Synopsis... A few mountain showers will linger today. High pressure will build in across the area tonight through the weekend, allowing for dry weather and a warming trend in temperatures. && .Discussion... Fast-moving cold front that swept thru the area overnight is beginning to shift southeast out of the area. Precipitation totals ranged from a few hundredths to two-tenths in the Valley and around a third of an inch across higher elevations. Moderate snow fell across the Sierra as frontal band moved through, but conditions are beginning to improve this morning with chain controls removed on Interstate 80. Therefore have cancelled the winter weather advisory. Latest hi-res guidance indicates a few showers and perhaps an isolated thunderstorm will be possible this afternoon, mainly across the northern mountains, far northern Sac Valley, and Sierra north of I-80. Additional accumulations will be light so not expecting much in the way of impacts. Otherwise, the rest of the area should remain dry. High pressure will build in tonight and remain in control of the area through the weekend. This will allow for dry weather and warming temperatures. Breezy northerly winds likely across the Coastal Range and Valley Friday. Valley highs will rebound into the 70s on Friday and into the 80s this weekend, warming several degrees each day. CEO .EXTENDED DISCUSSION (Monday THROUGH Thursday) Strong upper ridging will continue Monday over the West Coast resulting in well above normal temperatures. High temperatures Monday expected mostly in the mid 80s for the Central Valley with upper 60s to upper 70s for the mountains and foothills. Upper low offshore forecast to brush near Northern California coast Tuesday but models are trending track more offshore and drier with each run. Only a slight chance of showers is expected over the Coastal range and mountains of Western Shasta Tuesday evening. Forecast confidence decreases through midweek as models diverge with solutions on track and strength of subsequent waves. For now will continue a slight chance of showers over the Coastal and Northern mountains into Thursday. Main impact will be cooling temperatures with Valley highs in the lower to mid 70s by Thursday with 50s and 60s in the mountains and foothills. && .AVIATION... General VFR conditions next 24 hours. A few wind gusts to 20 mph possible northern sac valley this afternoon. Isolated thunderstorms from Red Bluff north into Shasta county. && .STO Watches/Warnings/Advisories... None. &&
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.